Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

April 10, 2021Lee County, St. Francis County, Arkansas

NWS Memphis, TN issued this special weather statement at Apr 10, 2021, 2:19 AM CDT for Lee County, St. Francis County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 2:19 AM CDT (07:19 UTC)
Expired
Apr 10, 2021, 2:45 AM CDT
In force
26 min
Issued by
NWS Memphis, TN

Counties Lee County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 97 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
590 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS84 KMEG 100719
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
219 AM CDT Sat Apr 10 2021
 
ARZ048-049-058-100745-
St. Francis AR-Phillips AR-Lee AR-
219 AM CDT Sat Apr 10 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 AM CDT
FOR...

Eastern St. Francis County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...

At 219 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Marianna, moving
northeast at 90 mph.

People in eastern St. Francis...northern Phillips and Lee Counties
should monitor this storm closely.

LAT...LON 3484 9110 3514 9054 3484 9041 3483 9041
      3489 9045 3488 9048 3474 9045 3473 9052
      3480 9053 3474 9057 3469 9046 3463 9053
      3463 9054 3470 9056 3467 9059 3454 9054
      3450 9059 3447 9105 3473 9105 3474 9110
TIME...MOT...LOC 0719Z 247DEG 78KT 3473 9079 

$$

TLSJr

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 10, 12:36 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 10, 12:36 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1236 AM CDT Sat Apr 10 2021

.DISCUSSION...
Updated for Aviation Discussion for the 06Z TAFs.

&&

.PREV DISCUSSION... /issued 1036 PM CDT Fri Apr 9 2021/

UPDATE...
Showers and storms are winding down across the Mid South this
evening. Now we look westward for more development over Oklahoma
and Arkansas as the next round of storms get their act together.
Right now, the thought is storms will develop into a large squall
line a sweep across the Lower Mississippi Valley overnight into
Saturday morning. Short range guidance suggests that the brunt of
the storms should impact areas well south of the TN/MS line...in
fact with all of the storms we had this evening the atmosphere
should be more stable as it has been worked over. We may not have
any major issues at all in our CWA, but we will have to monitor
the situation over the next few hours. Storm threat will end by
sunrise Saturday.

PREV DISCUSSION... /issued 718 PM CDT Fri Apr 9 2021/

DISCUSSION...

Skies are mostly sunny across the Mid-South this afternoon with
temperatures in the upper 70s to mid 80s. A warm front continues
to move north and is now just south of the region. A few
thunderstorms have developed just north of this warm front across
portions of southwest Arkansas.

As the warm front continues to move north late this afternoon and
this evening more thunderstorms are expected to develop with some
moving into the Mid-South. Some of these thunderstorms could have
large hail and damaging winds. In addition, a cold front will move
into Arkansas from the west tonight, bringing another round of
thunderstorms for tonight and into early Saturday morning. These
thunderstorms could also be severe with damaging winds, large hail
and isolated tornadoes. Temperatures tonight will be on the warm
side with lows Saturday morning in the upper 50s to lower 60s.

The cold front will move through the Mid-South Saturday morning
with gradually ending from the west to east during the morning.
All of the rain should be east of the region by afternoon.
Temperatures will be cooler on Saturday behind the front with
highs in the mid 60s to mid 70s.

High pressure will build into the region by Saturday night
bringing a period of dry weather from Saturday night through
Monday evening. Temperatures will be slightly below normal for
Saturday night with a warming trend for Sunday and Monday.

Another cold front will drop through the region Monday night with
a chance of showers mainly for western and southern sections of
the Mid-South. The weather pattern then becomes somewhat unsettled
for Tuesday through next Friday with periods of showers each day.
Temperatures will return to near or slightly below normal for this
period as well.

ARS

&&

.AVIATION...
Scattered showers have developed ahead of the cold front which
will move through the area later on Saturday. Next round of rain
ahead with the cold front may have some rumbles of thunder too so
left vicinity thunderstorms in TAFs. Winds behind the front will
be gusty most of Saturday. Gusty winds may last into Saturday
evening in some locations.   TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 9, 4:33 AM CDT, 21 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
433 AM CDT Fri Apr 9 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-101100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
433 AM CDT Fri Apr 9 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Severe thunderstorms will be possible across much of the Mid-
South from late this afternoon into the overnight hours. Damaging
winds will be the primary hazard, but large hail and a few
tornadoes are possible as well. The greatest risk will be across
north Mississippi and east-central Arkansas. Locally heavy
rainfall will contribute to a flash flooding threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gusty west winds are expected on Saturday, mainly across northeast
Arkansas, the Missouri Bootheel, and northwest Tennessee. Wind
gusts may exceed 30 mph at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon through
tonight.

MJ

In the hours before

Local storm report, Apr 9, 9:12 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
912 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      2 S BLUE SPRINGS        34.38N  88.87W
04/09/2021                   UNION              MS   EMERGENCY MNGR

            HWY 178 IS IMPASSABLE DUE TO FLASH FLOODING.

&&

MJH
Local storm report, Apr 9, 9:49 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     FLASH FLOOD      TUPELO                  34.26N  88.73W
04/09/2021                   LEE                MS   LAW ENFORCEMENT

            VEHICLE STRANDED IN FLOODWATERS IN TUPERLO. FD
            DISPATCHED TO RESCUE.

&&

SGW
Special weather statement, Apr 9, 9:59 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
959 PM CDT Fri Apr 9 2021

TNZ052>054-090>092-100330-
Hardeman TN-Henderson TN-Chester TN-Madison TN-McNairy TN-Hardin TN-
959 PM CDT Fri Apr 9 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT
FOR...

Northeastern Hardeman County in western Tennessee...
Southwestern Henderson County in western Tennessee...
Chester County in western Tennessee...
Southeastern Madison County in western Tennessee...
McNairy County in western Tennessee...
Northwestern Hardin County in western Tennessee...

At 958 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Masseyville, or 9
miles south of Chickasaw State Forest, moving northeast at 15 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Hardeman...southwestern Henderson...Chester...
southeastern Madison...McNairy and northwestern Hardin Counties
should monitor this storm closely.

LAT...LON 3506 8877 3535 8894 3573 8846 3515 8822
TIME...MOT...LOC 0258Z 239DEG 15KT 3525 8878

SGW
Local storm report, Apr 10, 12:57 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             4 S NEW ALBANY          34.43N  89.02W
04/09/2021  M2.75 INCH       UNION              MS   PUBLIC

            BASEBALL SIZE HAIL IN INGOMAR, MISSISSIPPI.

&&

TLSJR
Local storm report, Apr 10, 2:13 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
213 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             1 SE KIRKVILLE          34.44N  88.48W
04/09/2021  M1.00 INCH       ITAWAMBA           MS   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR HIGHWAY 371 AND BURNS RD.

&&

MJ
Special weather statement, Apr 10, 2:19 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
219 AM CDT Sat Apr 10 2021

ARZ048-049-058-100745-
St. Francis AR-Phillips AR-Lee AR-
219 AM CDT Sat Apr 10 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 AM CDT
FOR...

Eastern St. Francis County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...

At 219 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Marianna, moving
northeast at 90 mph.

People in eastern St. Francis...northern Phillips and Lee Counties
should monitor this storm closely.

LAT...LON 3484 9110 3514 9054 3484 9041 3483 9041
      3489 9045 3488 9048 3474 9045 3473 9052
      3480 9053 3474 9057 3469 9046 3463 9053
      3463 9054 3470 9056 3467 9059 3454 9054
      3450 9059 3447 9105 3473 9105 3474 9110
TIME...MOT...LOC 0719Z 247DEG 78KT 3473 9079

TLSJr

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:14 PM CDTTornado WarningMEGLee, Pontotoc, Union31 min
Apr 9, 7:38 PM CDTSpecial Weather StatementMEGCalhoun, Lafayette, Marshall, Yalobusha52 min
Apr 9, 7:45 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Union45 min
Apr 9, 7:54 PM CDTFlash Flood WarningMEGLee, Pontotoc, Union5 hr
Apr 9, 8:01 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo44 min
Apr 9, 8:09 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo25 min
Apr 9, 8:13 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Pontotoc47 min
Apr 9, 8:31 PM CDTAreal Flood AdvisoryMEGItawamba, Lee, Prentiss3 hr
Apr 9, 8:38 PM CDTAreal Flood AdvisoryMEGAlcorn, Tippah, Tishomingo3 hr
Apr 9, 8:38 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe52 min
Apr 9, 8:55 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc50 min
Apr 9, 9:04 PM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Lee, Pontotoc3 hr
Apr 9, 9:08 PM CDTAreal Flood AdvisoryMEGLee, Pontotoc28 min
Apr 9, 9:09 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe51 min
Apr 9, 9:36 PM CDTFlash Flood WarningMEGLee, Pontotoc3 hr
Apr 10, 4:32 AM CDTRiver Flood WarningMEGLee8 hr
Apr 9, 7:05 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy40 min
Apr 9, 7:41 PM CDTAreal Flood AdvisoryMEGCrockett, Haywood, Madison2 hr
Apr 9, 7:41 PM CDTSevere Thunderstorm WarningMEGChester, Hardin, Henderson, McNairy17 min
Apr 9, 8:21 PM CDTAreal Flood AdvisoryMEGChester, Hardeman, McNairy88 min
Apr 9, 8:45 PM CDTSevere Thunderstorm WarningMEGMcNairy17 min
Apr 9, 9:59 PM CDTSpecial Weather StatementMEGChester, McNairy31 min
Apr 10, 12:38 PM CDTRiver Flood AdvisoryMEGDyer, Lake, Lauderdale56 hr

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.